MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT
Model Number AVSM08060
Medical Device Problem Codes Loss of or Failure to Bond (1068); Positioning Failure (1158); Misfire (2532)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the delivery system was returned for evaluation and the slide block which is a force transmitting component was no longer connected to the proximal sheath.It is considered the disconnection of the slide block led to the partial deployment of the stent which leads to confirmed results.It was reported that a 0.038" guidewire was used and the lesion was pre-dilated; the vessel was not tortuous/ calcified in nature.Therefore, the investigation is confirmed for the reported issues.A definitive root cause could not be determined based upon the available information.Labeling review: in reviewing the relevant labeling for this product, the potential issue was found addressed.Based on the instruction for use supplied with this product delivery system specific events that could be associated with clinical complications include but are not limited to failure to deploy and high deployment forces.Regarding correct deployment the instruction for use states "maintain a stationary hold on the white stability sheath during covered stent deployment (¿).Hold the white stability sheath as close as possible to the introducer without touching the dark brown moving catheter of the distal catheter assembly.Maintain the remainder of the white stability sheath (.) relaxed and avoid tension." regarding preparation and accessories, the instruction for use states: "pre-dilate the stenosis with a pta balloon catheter of appropriate length and diameter for the lesion to be treated." and "0.035 inch (0.89 mm) guidewire of appropriate length (¿) introducer sheath with appropriate inner diameter." (expiry date: 11/2023).
 
Event or Problem Description
It was reported that during a stent placement procedure via right upper arm fistula, the stent allegedly failed to deploy.The procedure was completed using another device.There was no reported patient injury.

Brand Name
COVERA VASCULAR COVERED STENT
Common Device Name
VASCULAR COVERED STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key14850272
Report Number9681442-2022-00196
Device Sequence Number2350800
Product Code PFV
UDI-Device Identifier00801741106293
UDI-Public(01)00801741106293
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P170042
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAVSM08060
Device Catalogue NumberAVSM08060
Device Lot NumberANFY2512
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/23/2022
Initial Report FDA Received Date06/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexFemale
Patient Weight85 KG
Patient EthnicityNon Hispanic
Patient RaceWhite